# SDR 2004FA0000798

- Difficulty date: September 1, 2004
- Submitted: October 8, 2004
- Operation: General aviation
- Aircraft: N23NY
- Make and model: Beech A36
- Aircraft serial: E2359
- Engine: Cont IO550B
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part serial: 675303
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PERFORMED ROUTINE ENGINE CYLINDER COMPRESSION CHECKS AS REQUIRED IAW ANNUAL INSPECTION PROCEDURES.  FOUND NR 1 AND 3 CYLINDERS PASSED COMPRESSION MINIMUMS IAW MFG SPEC, IE: NR1 66/80, NR3 51/80.  DURING COMPRESSION CK, THE TECH OBSERVED AIR ESCAPING FROM CYL AT AREA OF FUEL INJECTORS AT EACH CYLINDER.  UPON FURTHER INSP THE TECH VISUALLY FOUND CRACKS BETWEEN THE BARREL AND THE HEAD OF THE CYLINDERS BETWEEN TWO COOLING FINS.  COMPRESSION CHECKS FOR ALL OTHER CYLINDERS PASSED AND NO EXTERNAL LEAKS NOTED.  RESEARCH BY INSPECTION FOUND THAT THIS ENGINE SN WAS NOT COVERED BY AD, WHICH CONTAINS FAILURES VERY SIMILAR TO THIS FAILURE.  AD COVERS SN UP TO 675278, WHICH DOES NOT INCLUDE THIS SN OF 675303.
